Alert archive / Michigan / Wind Advisories in 2010
Wind Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Sep 3, 2010, 4:29 AM EDT for 6 counties in Michigan. It took effect at Sep 3, 2010, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2010, 4:29 AM EDT (08:29 UTC)
- In effect from
- Sep 3, 2010, 8:00 PM EDT
- Expired
- Sep 4, 2010, 11:01 AM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Emmet County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 77 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS73 KAPX 030829 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 429 AM EDT FRI SEP 3 2010 ...VERY GUSTY WINDS TO DEVELOP FROM THE FIRST FALL-LIKE STORM... .DEEP AND STRONG LOW PRESSURE CROSSING THE NORTHERN GREAT LAKES WILL SWING A SECOND COLD FRONT ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. LAKE EFFECT RAIN SHOWERS ARE EXPECTED TO DEVELOP...BUT VERY GUSTY WINDS ARE ALSO ANTICIPATED FOR THOSE COMMUNITIES BORDERING THE LAKE MICHIGAN SHORELINE. MIZ016-019>021-025-026-031-032230- /O.NEW.KAPX.WI.Y.0001.100904T0000Z-100904T1000Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 429 AM EDT FRI SEP 3 2010 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SATURDAY. * HAZARDS...VERY GUSTY WINDS * WIND SPEED...UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. LIGHT LAWN FURNITURE CAN EASILY GET BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING TONIGHT AND SECURE ANY OUTDOOR LAWN FURNITURE. && $$ SMD
6 follow-up statements
946 WWUS73 KAPX 031539 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1139 AM EDT FRI SEP 3 2010 ...VERY GUSTY WINDS TO DEVELOP FROM THE FIRST FALL-LIKE STORM... .DEEP AND STRONG LOW PRESSURE CROSSING THE NORTHERN GREAT LAKES WILL SWING A SECOND COLD FRONT ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. LAKE EFFECT RAIN SHOWERS ARE EXPECTED TO DEVELOP...BUT VERY GUSTY WINDS ARE ALSO ANTICIPATED FOR THOSE COMMUNITIES BORDERING THE LAKE MICHIGAN SHORELINE. MIZ016-019>021-025-026-031-032200- /O.CON.KAPX.WI.Y.0001.100904T0000Z-100904T1000Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 1139 AM EDT FRI SEP 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SATURDAY. * HAZARDS...VERY GUSTY WINDS * WIND SPEED...GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. LIGHT LAWN FURNITURE CAN EASILY GET BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING TONIGHT AND SECURE ANY OUTDOOR LAWN FURNITURE. && $$
461 WWUS73 KAPX 032015 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 PM EDT FRI SEP 3 2010 ...VERY GUSTY WINDS TO DEVELOP FROM THE FIRST FALL-LIKE STORM... .DEEP LOW PRESSURE CROSSING THE NORTHERN GREAT LAKES WILL SWING A SECOND COLD FRONT ACROSS THE REGION TONIGHT. BEHIND THE FRONT... STRONGEST WINDS WILL ARRIVE THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. HIGHEST WIND GUSTS WILL LIKELY BE FOUND ALONG THE LAKE MICHIGAN SHORELINE. MIZ016-019>021-025-026-031-041000- /O.CON.KAPX.WI.Y.0001.100904T0000Z-100904T1000Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 415 PM EDT FRI SEP 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SATURDAY. * HAZARDS...GUSTY WINDS * WIND SPEED...FREQUENT GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. LIGHT LAWN FURNITURE CAN EASILY GET BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING TONIGHT AND SECURE ANY OUTDOOR LAWN FURNITURE. && $$ ADAM
661 WWUS73 KAPX 040222 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1022 PM EDT FRI SEP 3 2010 ...VERY GUSTY WINDS TO DEVELOP FROM THE FIRST FALL-LIKE STORM... .DEEP LOW PRESSURE CROSSING THE NORTHERN GREAT LAKES HAS SWUNG A SECOND COLD FRONT ACROSS THE REGION EARLIER THIS EVENING. BEHIND THE FRONT...THE STRONGEST WINDS ARE ARRIVING...AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. HIGHEST WIND GUSTS WILL LIKELY BE FOUND ALONG THE LAKE MICHIGAN AND LAKE SUPERIOR SHORELINES. MIZ008-041000- /O.EXA.KAPX.WI.Y.0001.000000T0000Z-100904T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1022 PM EDT FRI SEP 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * HAZARDS...GUSTY WINDS * WIND SPEED...FREQUENT GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG AND NEAR THE LAKE SUPERIOR AND WHITEFISH BAY SHORELINE. LIGHT LAWN FURNITURE CAN EASILY GET BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING TONIGHT AND SECURE ANY OUTDOOR LAWN FURNITURE. && $$ MIZ016-019>021-025-026-031-041000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-100904T1000Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 1022 PM EDT FRI SEP 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * HAZARDS...GUSTY WINDS * WIND SPEED...FREQUENT GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. LIGHT LAWN FURNITURE CAN EASILY GET BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING TONIGHT AND SECURE ANY OUTDOOR LAWN FURNITURE. && $$ JZ
146 WWUS73 KAPX 040313 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1113 PM EDT FRI SEP 3 2010 ...VERY GUSTY WINDS TO DEVELOP FROM THE FIRST FALL-LIKE STORM... .DEEP LOW PRESSURE CROSSING THE NORTHERN GREAT LAKES HAS SWUNG A SECOND COLD FRONT ACROSS THE REGION EARLIER THIS EVENING. BEHIND THE FRONT...THE STRONGEST WINDS ARE ARRIVING...AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. HIGHEST WIND GUSTS WILL LIKELY BE FOUND ALONG THE LAKE MICHIGAN AND LAKE SUPERIOR SHORELINES. MIZ008-041000- /O.UPG.KAPX.WI.Y.0001.000000T0000Z-100904T1000Z/ /O.NEW.KAPX.HW.W.0001.100904T0313Z-100904T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1113 PM EDT FRI SEP 3 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * HAZARDS...GUSTY WINDS * WIND SPEED...GUSTS OF TO 55 TO 60 MPH. * IMPACTS...TREE AND PROPERTY DAMAGE ALONG AND NEAR THE LAKE SUPERIOR AND WHITEFISH BAY SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. && $$ MIZ016-019>021-025-026-031-041000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-100904T1000Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 1113 PM EDT FRI SEP 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * HAZARDS...GUSTY WINDS * WIND SPEED...FREQUENT GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. LIGHT LAWN FURNITURE CAN EASILY GET BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING TONIGHT AND SECURE ANY OUTDOOR LAWN FURNITURE. && $$ JZ
433 WWUS73 KAPX 040805 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 AM EDT SAT SEP 4 2010 ...VERY GUSTY WINDS FROM THE FIRST FALL-LIKE STORM... .DEEP LOW PRESSURE CROSSING THE NORTHERN GREAT LAKES AND A TIGHT PRESSURE GRADIENT HAS RESULTED IN VERY STRONG WINDS DOWNWIND OF LAKES SUPERIOR AND MICHIGAN. HIGHEST WIND GUSTS WILL BE FOUND ALONG THE LAKE MICHIGAN AND LAKE SUPERIOR SHORELINES. WINDS WILL GRADUALLY BE DIMINISHING THROUGH THE MORNING. HOWEVER...THE POTENTIAL IS STILL THERE FOR DAMAGING WIND GUSTS. MIZ008-041600- /O.EXT.KAPX.HW.W.0001.000000T0000Z-100904T1600Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 405 AM EDT SAT SEP 4 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON EDT TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON EDT TODAY. * HAZARDS...VERY STRONG AND GUSTY WINDS * WIND SPEED...GUSTS OF TO 55 TO 60 MPH. * IMPACTS...TREE AND PROPERTY DAMAGE ALONG AND NEAR THE LAKE SUPERIOR AND WHITEFISH BAY SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. && $$ MIZ016-019>021-025-026-031-041600- /O.EXT.KAPX.WI.Y.0001.000000T0000Z-100904T1600Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 405 AM EDT SAT SEP 4 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * HAZARDS...VERY GUSTY WINDS * WIND SPEED...FREQUENT GUSTS UP TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. LIGHT LAWN FURNITURE CAN EASILY GET BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING TONIGHT AND SECURE ANY OUTDOOR LAWN FURNITURE. && $$ SMD
068 WWUS73 KAPX 041501 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EDT SAT SEP 4 2010 MIZ008-041615- /O.CAN.KAPX.HW.W.0001.000000T0000Z-100904T1600Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1101 AM EDT SAT SEP 4 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HIGH WIND WARNING. WARNING CRITERIA WINDS HAVE ENDED ACROSS THE REGION. HOWEVER...WIND GUSTS BETWEEN 30 AND 40 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING THIS EVENING. $$ MIZ016-019>021-025-026-031-041615- /O.CAN.KAPX.WI.Y.0001.000000T0000Z-100904T1600Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 1101 AM EDT SAT SEP 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND ADVISORY. ADVISORY CRITERIA WINDS HAVE ENDED ACROSS THE REGION. HOWEVER...WIND GUSTS BETWEEN 25 AND 40 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING THIS EVENING. $$ ADAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Sep 3, 1:35 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 3, 1:35 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
135 AM EDT FRI SEP 3 2010
.SYNOPSIS.../ISSUED AT 345 PM/
A STORM SYSTEM WILL MOVE INTO THE WESTERN GREAT LAKES THIS EVENING
AND STRENGTHEN RAPIDLY...ALLOWING A STRONG COLD FRONT TO BLAST
THROUGH THE REGION TONIGHT...TRIGGERING SHOWERS AND THUNDERSTORMS. A
PERIOD OF DRYING WILL FOLLOW THE COLD FRONT...BUT MUCH COLDER AIR
WILL CONTINUE TO TRACK OVER THE GREAT LAKES...RESULTING IN GUSTY
WINDS AND THE DEVELOPMENT OF LAKE EFFECT RAIN SHOWERS FRIDAY
AFTERNOON AND THROUGH THE WEEKEND.
FF
&&
.SHORT TERM.../ISSUED AT 1040 PM/...TONIGHT
...WAVES OF HEAVY SHWRS AND POSSIBLE THUNDER WILL MOVE WITH FINAL
BATCH ACCOMPANYING COLD FRONTAL PASSAGE OVERNIGHT 03-07Z FROM WEST
TO EAST...
ALL EVNG PRODUCTS POSTED.
IMPRESSIVE SMALL-SCALE BOW ECHO WITH WELL-DEFINED COMMAHEAD MOVING
BETWEEN THE FOX ISLANDS AND MANITOU ISLANDS ATTM. MSAS ANALYSIS
SUGGESTS THIS BOW IS NEAR THE TRIPLE POINT LOW. BOW IS ELEVATED SO
NOT EXPECTING ANY SVR WX.
EXACT WARM FRONT POSITION IS MASKED BY PREVIOUS CLDS/RAIN IN THE
WARM SECTOR BUT MSAS THETA-E ANALYSIS HAS IT ALONG M-55.
RUC MODEL FCST SOUNDINGS SUGGEST SOME MID-LEVEL COOLING /700-500
MB/ JUST PRIOR TO FROPA...YIELDING AROUND 500 J/KG MLCAPE. THE BOW
APPROACHING NW LOWER IS LOOKING POTENT.
WE'VE ATTEMPTED ADDITIONAL DETAILS ON THE TIMING OF SHWRS/STORMS THE
REST OF THE NGT. DID SPEED UP SWATH OF SHWRS FROM 825 PM UPDATE.
FCST IS EXCELLENT SHAPE. NO CHANGES TO TEMPS FROM 4 PM PACKAGE.
JH
&&
.LONG TERM.../ISSUED AT 408 PM/...FRIDAY AND BEYOND
EARLY AFTERNOON NORTHERN HEMISPHERIC WATER VAPOR IMAGERY...OVERLAID
WITH RUC 500MB HEIGHTS...SHOWS SIGNIFICANT...AND WELL ADVERTISED...
PATTERN CHANGING EVENT WELL UNDERWAY...WITH STRONG AND DEEPENING
NORTHERN PLAINS SHORTWAVE DIGGING EAST BETWEEN EAST/WEST COAST
CENTERED RIDGE AXES. THIS SYSTEM WILL CONTINUE TO DEEPEN OVER THE
NEXT FEW DAYS...INDUCING UNSEASONABLY STRONG NORTHERN LAKES LOW
PRESSURE AND USHERING IN AN EARLY SHOT OF FALL WEATHER...RUNNING THE
FULL GAMUT OF GUSTY WINDS...COOL TEMPERATURES...AND LAKE INDUCED
RAIN SHOWERS. FORECAST CONCERNS ARE MANY...CENTERING ON DEVELOPING
VERY GUSTY WINDS (POSSIBLE HEADLINES)...TEMPERATURE TRENDS
(DOWNWARD!)...AND LAKE INDUCED SHOWER COVERAGE AND INTENSITY THROUGH
SATURDAY NIGHT.
FRIDAY...A DAY OF TRANSITION AS AFOREMENTIONED SHORTWAVE PIVOTS INTO
NORTHERN LAKE SUPERIOR...WITH ITS OCCLUDED SURFACE PARTNER JUST OFF
TO THE EAST. WILL BE INTERESTING TO SEE IF UNSEASONABLY WARM LAKE
SUPERIOR WATERS WILL EFFECTIVELY SLOW DOWN THIS WHOLE PROCESS...
ALLOWING THE SURFACE REFLECTION TO HOLD BACK OVER THE OPEN WATER.
EITHER WAY...PURE MOMENTUM OF UPSTREAM COLD FRONT WILL ALLOW IT TO
RAPIDLY PUSH EAST...PUSHING INTO ONTARIO BY FRIDAY MORNING. INITIAL
BAND OF SHOWERS AND STORMS WILL DO THE SAME AS DRY SLOT SWEEPS
ACROSS THE AREA EARLY MORNING. DEEP MOISTURE ROTATING AROUND
BACKSIDE OF SYSTEM WILL INCREASE FROM WEST TO EAST THROUGH THE
DAY... SUPPORTING ADDITIONAL SHOWER DEVELOPMENT (ALTHOUGH LACK OF
ANY APPRECIABLE SUPPORT SHOULD KEEP COVERAGE SCATTERED). AS FOR ANY
LAKE RESPONSE...SHOULD START TO SEE SOME IN FAVORED WEST FLOW AREAS
LATER IN THE DAY AS 850MB TEMPERATURES DROP INTO THE LOW TO MID
SINGLE DIGITS. COMBINATION OF CAA AND INCREASING CLOUDS WILL ALLOW
TEMPERATURES TO REMAIN STEADY OR SLOWLY FALL DURING THE
AFTERNOON...WITH READINGS BY EVENING IN THE UPPER 50S TO LOWER 60S.
WINDS WILL BE ON THE INCREASE THROUGH THE DAY AS LOW LEVEL
INSTABILITY AND PRESSURE GRADIENT INCREASES. GUSTS WILL INCREASE
RAPIDLY BY LATE AFTERNOON WITH THE ADDITION OF 30 TO 40 KNOT
950MB-850MB LOW LEVEL JET CORE. CONTEMPLATED ISSUING A WIND ADVISORY
FOR LAKE MICHIGAN COASTAL COMMUNITIES AS SUPER-ADIABATIC LOW LEVEL
LAPSE RATES (LAKE TEMPERATURES STILL AROUND 20C OR SO!) ALLOW DEEP
LAYER MIXING AND VERY FAVORABLE DOWNWARD MOMENTUM TRANSFER.
HOWEVER...WITH WIND ADVISORY CONDITIONS HOLDING OFF UNTIL LATER IN
THE AFTERNOON...WILL LET THE OVERNIGHT CREW FURTHER ACCESS THIS
POSSIBILITY AND ISSUE IF NEEDED. WILL CONTINUE TO HIGHLIGHT THIS
POTENTIAL IN THE AFTERNOON RENDITION OF THE HAZARDOUS WEATHER
OUTLOOK AND THE ON-LINE WEATHER BRIEFING.
FRIDAY NIGHT AND SATURDAY...HAD TO SUMMON THE LAKE EFFECT PLAY-BOOK
FOR THIS WHOLE PERIOD AS COMBINATION OF DEEP MOISTURE AND EXCELLENT
OVER-WATER INSTABILITY (850MB TEMPERATURES IN THE LOW SINGLE DIGITS)
SHOULD RAMP UP THE OLD LAKE MACHINE. PASSAGE OF SECONDARY SURFACE
TROUGH AXIS EARLY FRIDAY EVENING (AS DEEP MID LEVEL TROUGH CORE
SLOWLY MOVES NORTHEAST) WILL ALLOW A PROLONGED PERIOD OF GUSTY
NORTHWEST TO WEST-NORTHWEST WINDS THROUGH THIS PERIOD. LAKE
PARAMETERS RATHER IMPRESSIVE FOR THIS TIME OF YEAR...WITH AT LEAST
MID TEEN DELTA T/S COMPLEMENTED BY 700MB OR GREATER INVERSION
HEIGHTS...PLENTIFUL SYNOPTIC MOISTURE...TIGHT CYCLONIC LOW LEVEL
FLOW...AND WAVES ROTATING AROUND PARENT SYSTEM. SET-UP ARGUES FOR
GOOD BANDING STRUCTURES LATER FRIDAY NIGHT IN FAVORED FLOW
AREAS...WITH PLENTY OF DIURNAL DISRUPTION LATER SATURDAY MORNING AND
AFTERNOON (ITS STILL EARLY SEPTEMBER AFTER ALL!). GOTTA ADMIT...
KINDA INTERESTED IN HOW THIS WHOLE THING WILL PLAY OUT AS CANNOT
REMEMBER SUCH A FAVORABLE LAKE SET-UP SO EARLY IN THE SEASON. AWAY
FROM THE LAKE ZONES...WOULD EXPECT NOTHING MORE THAT A FEW LIGHT
SHOWERS OR SPRINKLES...ESPECIALLY SATURDAY AS MOST VIGOROUS WAVE
PASSES AS LOW LEVEL INSTABILITY INCREASES. A CHILLY...DAMP START TO
THE MEMORIAL DAY WEEKEND...WITH UPPER 40S TO LOWER 50S FRIDAY NIGHT
LOWS ONLY WARMING BY 10 OR SO DEGREES ON SATURDAY.
SATURDAY NIGHT THROUGH LABOR DAY...SLOW IMPROVEMENT AS PATTERN
BEGINS TO RELAX. COULD SEE SOME LINGERING LAKE SHOWERS SATURDAY
NIGHT...ALTHOUGH DRYING AND LOSS OF UPPER LEVEL SUPPORT SHOULD TAKE
THEIR TOLL. DRY AND A LITTLE WARMER ON SUNDAY WITH INCREASING
AMOUNTS OF SUNSHINE. EARLY MORNING READINGS GENERALLY IN THE 40S
WILL WARM WELL INTO THE 60S BY SUNDAY AFTERNOON. EVEN BETTER ON
MONDAY...WITH TEMPERATURES IN THE 70S UNDER PARTLY SUNNY SKIES.
REST OF THE FORECAST (MONDAY NIGHT THROUGH THURSDAY)...JUST NOT A
WHOLE LOT OF TIME TO PERUSE THE LATEST GUIDANCE...SO SIMPLY RAN WITH
HPC SUGGESTED WEATHER THROUGH THE PERIOD. MID LEVEL PATTERN
TRANSITIONS TO A MORE ZONAL FLAVOR DURING THE MID WEEK AS EASTERN
TROUGH PUSHES OFF TO THE EAST AND ADDITIONAL ENERGY PIVOTS INTO THE
WEST COAST. DEVELOPING WARM...MOIST ADVECTION MONDAY NIGHT THROUGH
TUESDAY NIGHT SUPPORTS INHERITED SHOWER AND STORM MENTION.
BAROCLINIC ZONE DROPS SOUTH WEDNESDAY AND THURSDAY...SUPPORTING DRY
WEATHER. RATHER MILD ON TUESDAY WITH HIGHS IN THE 70S TO LOWER 80S.
SLIGHTLY COOLER TEMPERATURES EXPECTED BOTH WEDNESDAY AND
THURSDAY.
MSB
&&
.MARINE.../ISSUED AT 408 PM/
MARINE...RAPIDLY DETERIORATING CONDITIONS ACROSS THE NEARSHORE
WATERS LATER TONIGHT THROUGH AT LEAST THE SECOND HALF OF THE
UPCOMING LABOR DAY WEEKEND AS UNSEASONABLY STRONG LOW PRESSURE MOVES
ACROSS THE NORTHERN LAKES. INITIAL COLD FRONT AND ACCOMPANYING BAND
OF SHOWERS AND STORMS WILL SWEEP ACROSS THE LAKES TONIGHT... WITH
INCREASINGLY GUSTY WEST TO SOUTHWEST WINDS BEHIND THE FRONTAL
PASSAGE FRIDAY MORNING. WINDS WILL CONTINUE TO INCREASE FRIDAY
AFTERNOON AND EVENING...VEERING NORTHWESTERLY FRIDAY EVENING BEHIND
PASSAGE OF SECONDARY TROUGH AXIS. COMBINATION OF VERY UNSTABLE
OVER-WATER CONDITIONS...TIGHT PRESSURE GRADIENT...AND APPROACH OF
LOW LEVEL JET CORE CONTINUES TO SUPPORT GALE FORCE WIND GUSTS ACROSS
LAKE MICHIGAN FRIDAY AFTERNOON THROUGH SATURDAY...AND ACROSS THE
NORTHEAST LOWER LAKE HURON COASTLINE LATER FRIDAY NIGHT. ELSEWHERE
...SCA CONDITIONS ARE EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY.
WHILE NOT EXPLICITLY IN THE FORECAST...WILL NEED TO WATCH FOR
ISOLATED WATERSPOUTS FRIDAY AFTERNOON AND EVENING ACROSS NORTHERN
LAKE MICHIGAN AND LAKE HURON. DURING THIS TIME...WINDS WILL SLACKEN
IN THE VICINITY OF THE SURFACE LOW AS LOW LEVEL CONVERGENCE
INCREASES...INSTABILITY WILL BE AMPLE...AND LAKE-AIDED CONVECTION
SHOULD EXTEND TO 10-15 KFT.
MSB
&&
.AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS
TNGT: LINE OF SHWRS WITH OCNL LTG WILL BRIEFLY LOWER CONDITIONS TO
IFR FOR 1-2 HRS. COLD FRONT WILL SWEEP E OF PLN TVC AT 06Z AND PASS
THRU APN BY 09Z. SATL IMAGERY SUGGESTS POTENTIAL FOR RAPID CLEARING
AT TVC PLN. MULTI-MODEL GUIDANCE SUGGESTS HIGHER PROBABILITY OF IFR
OVC AT APN. CONFIDENCE BELOW AVG ON CLDS AFTER LINE OF SHWRS
DEPARTS.
FRI: ANY LEFTOVER STRATUS GIVES WAY TO LOW END VFR CIGS IN STRATOCU.
VSBYS EXPECTED TO LOWER TO MVFR IN SCT SHWRS TVC PLN AFTER 18Z. WEST
WINDS GUST 20-30 KTS.
FRI EVNG: SCT SHWRS WILL CONTINUE WITH GREATEST FREQUENCY AT PLN.
COVERAGE SHOULD DIMINISH AT TVC AND AN BRIEF ISOLD SHWR WILL REMAIN
POSSIBLE APN. WINDS WILL CONT TO GUST 19-25 KTS WITH ISOLD G30KTS
/HIGHEST PROBABILITY PLN/.
JH
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM 2 PM FRIDAY TO 6 PM EDT SATURDAY FOR LMZ323-
341-342-344>346.
LH...SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 PM EDT SATURDAY FOR
LHZ346-348-349.
GALE WARNING FROM 2 PM FRIDAY TO 6 PM EDT SATURDAY FOR LHZ345.
GALE WARNING FROM 2 AM TO 6 PM EDT SATURDAY FOR LHZ347.
LS...SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 PM EDT SATURDAY FOR
LSZ321-322.
&&Hazardous weather outlook, Sep 2, 10:21 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1021 PM EDT THU SEP 2 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1021 PM EDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL OCCUR IN EASTERN UPPER AND NORTHERN LOWER MICHIGAN. NO SEVERE STORMS ARE EXPECTED...JUST OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL DEVELOP ACROSS THE NORTHERN MICHIGAN FRIDAY...AND CONTINUE FRIDAY NIGHT INTO SATURDAY. GALE FORCE WINDS ARE EXPECTED ON PORTIONS OF THE GREAT LAKES FRIDAY AFTERNOON THROUGH SATURDAY. SEE ONGOING WARNINGS FOR ADDITIONAL INFORMATION. THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS FRIDAY ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN. WATERSPOUTS WILL BE POSSIBLE ACROSS NORTHERN LAKE MICHIGAN AND NORTHERN LAKE HURON FRIDAY AFTERNOON AND FRIDAY EVENING. LASTLY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JH
In the hours before
Special weather statement, Sep 2, 10:50 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EDT THU SEP 2 2010 MIZ031-030315- MANISTEE MI- 1050 PM EDT THU SEP 2 2010 ...STRONG THUNDERSTORM MOVING INTO MANISTEE COUNTY... AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MANISTEE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AT 1025 PM...THE COASTAL STATION AT BIG SABLE POINT RECORDED A WIND GUST TO 48 MPH. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EASTLAKE... PARKDALE... ORCHARD BEACH STATE PARK... NORWALK... ONEKAMA... WELLSTON... BRETHREN... PIERPORT... KALEVA... COPEMISH... STAR CROSSING... PERE MARQUETTE STATE FOREST... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JH
Special weather statement, Sep 2, 11:30 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1130 PM EDT THU SEP 2 2010 MIZ016-030400- EMMET MI- 1130 PM EDT THU SEP 2 2010 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF GOOD HART...OR 16 MILES NORTHWEST OF HARBOR SPRINGS...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GOOD HART... CROSS VILLAGE... WILDERNESS STATE PARK... BLISS... LEVERING... CARP LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Special weather statement, Sep 3, 1:23 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 123 AM EDT FRI SEP 3 2010 MIZ035-036-041-042-030700- ARENAC MI-GLADWIN MI-IOSCO MI-OGEMAW MI- 123 AM EDT FRI SEP 3 2010 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITTEMORE TO OMER TO 10 MILES SOUTH OF CLARE...AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... EAST TAWAS... OSCODA... STANDISH... AU GRES... NATIONAL CITY... OMER... RHODES... SID TOWN... WILBER... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:47 PM EDT | Special Marine Warning | APX | 13 min |
Nearby
Wind Advisories in Michigan, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.